Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Goog news for the newly positive and overwhelmed guy.
Jun 18, 2007

Dear Dr. Frascino, I want to share how well I feel on meds. I tested HIV+ in 2005 but I became infected in 2001. I always felt great and I never suspected I could be HIV+. Since discovering I was "viraly enhanced" as you call it, I was willing to start treatment. I finaly started with Sustiva and Truvada even my Dr. considered it unnecesary. My CD4 count was above 500 but I wanted to start and insisted until I came out of my Drs office with a prescription. I thought I wouldnt get it because here in Europe is the Public Health System who manages this infection, but my Dr. respected my decision despite the National Health Systems protocols. I have been on meds for 10 months now. I know it is a very short period of time compared to your ten years on meds. But I am undetectable, my CD4 are above 800 and I feel great, full of energy and very healthy. Hope this helps to anyone who needs it. Hugs from Madrid (Spain).

Response from Dr. Frascino

Hi Madrid Guy,

Thanks for writing in and sharing your personal story. Ultimately, as HIV medications become more user friendly and have fewer side effects (both short- and long-term) and toxicities, I would imagine treatment recommendation guidelines would change such that we begin treating an HIV infection as soon as it is detected. The current recommendation to begin HAART when CD4 counts fall into the 250-350 range is a result of trying to balance the risks of complications with the benefits of therapy, which include preserving our immune integrity.

I'm delighted you are doing well and feeling well. "Goog" news indeed!

Stay well!

Dr. Bob


Previous
Info overload!
Next
Off meds over a year now

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement